What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 23, 12:43 PM CST, 4 hours 1 minute earlier. Its key messages:
- Updated at 1240 PM CST Sun Nov 23 2025
- Rainfall expected late today into Monday along with a risk of locally heavy rainfall.
- Turning cooler towards middle of this week with low temperatures near the freezing mark.
- Much colder weather arrives next weekend.
Area forecast discussion, Nov 23, 12:43 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
1243 PM CST Sun Nov 23 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 1240 PM CST Sun Nov 23 2025
- Rainfall expected late today into Monday along with a risk of
locally heavy rainfall.
- Turning cooler towards middle of this week with low
temperatures near the freezing mark.
- Much colder weather arrives next weekend.
&&
.NEAR TERM...
(Today and tonight)
Issued at 1240 PM CST Sun Nov 23 2025
Water vapor imagery depicts an intense upper-level low, currently
centered near the Arizona/New Mexico border, lifting
northeastward toward the Plains. Synoptic-scale ascent ahead of
the aforementioned low is resulting in widespread showers and
thunderstorms across the Texas panhandle.
As this ascent spreads eastward in tandem with the upper-level
low, a band of showers and thunderstorms will approach western
Oklahoma and western north Texas this afternoon. This band of
showers/storms will move eastward across the entire area this
evening into the overnight hours with widespread rainfall. For
most locations, it'll be one band of showers/storms before the
dry slot ends rain from west to east. The exception will be across
south central and southeast Oklahoma. Continued redevelopment is
expected overnight into Monday morning with isentropic ascent/warm
air advection associated with a low-level jet in the warm conveyer
belt.
With respect to hazards, there will be enough instability for
embedded thunderstorms, so cloud-to-ground lightning will be a
hazard for everyone. Across western north Texas into far southwest
Oklahoma, instability (MUCAPE ~750 to 1000+ J/kg) and shear
(effective bulk shear ~30 to 40 knots) will be sufficient for
strong to severe thunderstorms with a threat for hail with the
most intense cores late this afternoon into this evening. Across
southeast/south central Oklahoma, continued development and the
potential for training thunderstorms will result in a flooding
risk overnight into Monday morning. The flooding risk isn't
overly high given the ongoing drought and forecast amounts (on
average around 2"), but training storms and recent rainfall will
result in some risk (especially in locations susceptible to
flooding when heavy rainfall occurs).
Mahale
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 1240 PM CST Sun Nov 23 2025
Rain with embedded thunderstorms will be ongoing Monday morning
across southeast Oklahoma and will gradually exit by late morning.
Some wrap-around showers are possible across north central into
central Oklahoma, but any rainfall associated with the wrap around
will be light. Skies will clear from west to east with sunny skies
expected across western Oklahoma and north Texas by afternoon.
Areas near and east of I-35 will likely not go to full sun before
sunset. As a result of the sunny skies, combined with westerly
winds behind the Pacific front, temperatures across southwest
Oklahoma and western north Texas will likely rise into the 70s deg
F. Elsewhere, temperatures will be in the 60s deg F.
By Tuesday, a stronger cold front will move through as a shortwave
trough passes by the northern Plains. The front will shift the
winds to the north and steady and/or falling temperatures are
likely by late Tuesday afternoon across far northwest Oklahoma
due to cold air advection. This front will bring a colder air mass
southward Tuesday night into Wednesday. A freeze is possible
across at least the northwest half of Oklahoma Tuesday
night/Wednesday morning.
Mahale
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 1205 AM CST Sun Nov 23 2025
This secondary front will bring a colder Canadian airmass into the
area for mid-week. Wednesday will see a breezy north wind and cooler
temperatures. This will be somewhat short-lived as the surface high
quickly shifts east during the day Wednesday with south winds
returning from west to east late in the day. Temperatures should
rebound some on Thanksgiving day close to normal for late November.
Gusty south winds expected Friday into Saturday with a few degrees
of warming both days. These winds will bring increasing amounts of
gulf moisture into the area. This moisture along with shortwave
trough and increasing waa Friday night may lead to another chance of
rain developing across the area, which then continues into the
weekend.
Many of the models are then showing a very strong Canadian airmass
plunging south through the Plains, bringing by far the coldest air
of the season to Oklahoma and north Texas by late Saturday into
Sunday. The bigger question is will there be any wintry precip
possible during this time frame. Models differ significantly both
from model to model and run to run with this possibility this far
out, but will be something to keep a close eye on.
&&
.AVIATION...
(18Z TAFS)
Issued at 1050 AM CST Sun Nov 23 2025
LIFR-VFR ceilings are expected to improve to MVFR/VFR this
afternoon. IFR/MVFR ceilings are expected to return this evening
and continue into Monday morning. Visibility is slowly improving
across the area this morning. Visibility of less than 1 mile will
be possible in a few areas for the next hour or so but overall
visibility is expected to continue to improve this afternoon.
Scattered rain showers in the TX panhandle/west TX are expected to
move into western parts of the area later this afternoon. The
rain will continue to move across the area overnight into Monday.
Some storms will also be possible in parts of southern OK and
western north TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 65 45 62 / 90 30 0 0
Hobart OK 50 68 40 66 / 70 0 0 0
Wichita Falls TX 54 72 45 68 / 100 40 0 0
Gage OK 46 63 36 58 / 30 0 0 0
Ponca City OK 49 62 46 61 / 80 50 10 0
Durant OK 54 68 50 69 / 100 90 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until noon CST today for OKZ008-013-019-020-
025-026-028>032-040>043-046>048-050>052.
TX...None.
&&
NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...25In the hours before
Special weather statement, Nov 23, 2:59 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
259 PM CST Sun Nov 23 2025
TXZ084-087-232130-
Foard TX-Knox TX-
259 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of southwestern Foard
and northwestern Knox Counties through 330 PM CST...
At 259 PM CST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Grow, moving northeast at 55 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Foard
and northwestern Knox Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3409 10004 3403 9973 3365 9999 3383 10000
3384 10005
TIME...MOT...LOC 2059Z 205DEG 46KT 3370 10008
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MahaleSpecial weather statement, Nov 23, 3:32 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
332 PM CST Sun Nov 23 2025
OKZ035>038-TXZ085-232200-
Kiowa OK-Tillman OK-Comanche OK-Jackson OK-Wilbarger TX-
332 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of west central
Comanche, southeastern Jackson, south central Kiowa, northern Tillman
and north central Wilbarger Counties through 400 PM CST...
At 332 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Fargo, moving northeast at 45 mph.
HAZARD...Wind gusts of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Frederick, Snyder, Tipton, Mountain Park, and Manitou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 9923 3439 9933 3473 9893 3448 9867
TIME...MOT...LOC 2132Z 234DEG 40KT 3437 9920
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BunkerSpecial weather statement, Nov 23, 3:56 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
356 PM CST Sun Nov 23 2025
TXZ088-089-232230-
Archer TX-Baylor TX-
356 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of west central Archer
and southeastern Baylor Counties through 430 PM CST...
At 355 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles east of Millers Creek Reservoir, moving northeast at 45 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westover, Lake Kickapoo, and Dundee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9931 3346 9937 3380 9891 3358 9872
3340 9909
TIME...MOT...LOC 2155Z 234DEG 40KT 3344 9924
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BunkerSpecial weather statement, Nov 23, 4:07 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
407 PM CST Sun Nov 23 2025
TXZ089-090-232245-
Clay TX-Archer TX-
407 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of west central Clay
and central Archer Counties through 445 PM CST...
At 407 PM CST, Doppler radar was tracking a strong thunderstorm near
Olney, moving northeast at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Archer City, Scotland, Lake Arrowhead, and Lakeside City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9890 3384 9865 3384 9856 3373 9835
3339 9864
TIME...MOT...LOC 2207Z 210DEG 47KT 3338 9879
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BunkerSpecial weather statement, Nov 23, 4:32 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
432 PM CST Sun Nov 23 2025
OKZ027-038-039-232300-
Grady OK-Stephens OK-Comanche OK-
432 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of northeastern
Comanche, southwestern Grady and northwestern Stephens Counties
through 500 PM CST...
At 432 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Lawton, moving northeast at 40 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Lawton, Marlow, Elgin, Rush Springs, Sterling, eastern Fort
Sill, Central High, and Acme.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9835 3467 9846 3486 9815 3485 9809
3489 9809 3494 9801 3470 9784
TIME...MOT...LOC 2232Z 239DEG 34KT 3463 9833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BunkerSpecial weather statement, Nov 23, 4:42 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
442 PM CST Sun Nov 23 2025
OKZ044-TXZ086-089-090-232315-
Cotton OK-Clay TX-Wichita TX-Archer TX-
442 PM CST Sun Nov 23 2025
...A strong thunderstorm will impact portions of southeastern Cotton,
northwestern Clay, northeastern Archer and southeastern Wichita
Counties through 515 PM CST...
At 442 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Wichita Falls, moving northeast at 60 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Wichita Falls, Petrolia, Byers, Dean, Randlett, Jolly, Sheppard AFB,
Lakeside City, Taylor, Charlie, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3380 9863 3425 9843 3417 9814 3414 9814
3415 9812 3415 9810 3413 9810 3372 9844
TIME...MOT...LOC 2242Z 208DEG 53KT 3383 9849
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Bunker